Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 53, NWS Tallahassee, FL

April 19, 200816 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 19, 2008, 2:32 AM CDT for 16 counties in Florida. It took effect at Apr 19, 2008, 1:56 PM CDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 2:32 AM CDT (07:32 UTC)
In effect from
Apr 19, 2008, 1:56 PM CDT
Expired
Apr 20, 2008, 7:00 PM CDT
In force
29 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 190732
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 AM EDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY FOR INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE AND BIG BEND FOR LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR THE SAME AREA FOR SIMILAR CONDITIONS...

.A DRY AIRMASS WILL COMBINE WITH DAYTIME HEATING TO PRODUCE LOW
RELATIVE HUMIDITY SUNDAY AFTERNOON. THE COMBINATION OF HIGH MIXING
HEIGHTS AND TRANSPORT WIND SPEEDS WILL CREATE HIGH DISPERSION
VALUES AS WELL. SIMILAR CONDITIONS ARE POSSIBLE MONDAY AFTERNOON. 

FLZ012-014-015-190845-
/O.CAN.KTAE.FW.A.0048.080420T1800Z-080420T2300Z/
BAY-GULF-FRANKLIN-
332 AM EDT SAT APR 19 2008 /232 AM CDT SAT APR 19 2008/

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. ONSHORE WINDS ARE EXPECTED TO KEEP THE
RELATIVE HUMIDITY FROM REACHING RED FLAG CRITERIA. HOWEVER...THE
RELATIVE HUMIDITY MAY STILL DROP BELOW 35 PERCENT FOR A FEW HOURS
ACROSS INLAND PORTIONS OF THESE COUNTIES. 

$$

FLZ007-009>011-013-016>019-026>029-034-192045-
/O.UPG.KTAE.FW.A.0048.080420T1800Z-080420T2300Z/
/O.NEW.KTAE.FW.W.0053.080420T1700Z-080421T0000Z/
/O.NEW.KTAE.FW.A.0049.080421T1700Z-080422T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
332 AM EDT SAT APR 19 2008 /232 AM CDT SAT APR 19 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

THE RELATIVE HUMIDITY IS FORECAST TO DROP BELOW 35 PERCENT EARLY
SUNDAY AFTERNOON...AND REMAIN BELOW BELOW THIS LEVEL FOR AT LEAST
4 HOURS. DISPERSION VALUES ARE ALSO EXPECTED TO EXCEED THE
CRITICAL 75 LEVEL AWAY FROM THE COAST. SIMILAR CONDITIONS ARE POSSIBLE
MONDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FOURNIER
4 follow-up statements
000 
WWUS82 KTAE 191856
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY FOR INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE AND BIG BEND FOR LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR THE SAME AREA FOR SIMILAR CONDITIONS...

.A DRY AIRMASS WILL COMBINE WITH DAYTIME HEATING TO PRODUCE LOW
RELATIVE HUMIDITY SUNDAY AFTERNOON. THE COMBINATION OF HIGH
MIXING HEIGHTS AND TRANSPORT WIND SPEEDS WILL CREATE HIGH
DISPERSION VALUES AS WELL. SIMILAR CONDITIONS ARE POSSIBLE MONDAY
AFTERNOON.

FLZ012-200900-
/O.EXA.KTAE.FW.W.0053.080420T1700Z-080421T0000Z/
/O.EXA.KTAE.FW.A.0049.080421T1700Z-080422T0000Z/
BAY-
156 PM CDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE RELATIVE HUMIDITY IS FORECAST TO DROP BELOW 35 PERCENT EARLY
SUNDAY AFTERNOON...AND REMAIN BELOW BELOW THIS LEVEL FOR AT LEAST
4 HOURS. DISPERSION VALUES ARE ALSO EXPECTED TO EXCEED THE
CRITICAL 75 LEVEL AWAY FROM THE COAST. SIMILAR CONDITIONS ARE
POSSIBLE MONDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-009>011-013-016>019-026>029-034-200900-
/O.CON.KTAE.FW.W.0053.080420T1700Z-080421T0000Z/
/O.CON.KTAE.FW.A.0049.080421T1700Z-080422T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
256 PM EDT SAT APR 19 2008 /156 PM CDT SAT APR 19 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE RELATIVE HUMIDITY IS FORECAST TO DROP BELOW 35 PERCENT EARLY
SUNDAY AFTERNOON...AND REMAIN BELOW BELOW THIS LEVEL FOR AT LEAST
4 HOURS. DISPERSION VALUES ARE ALSO EXPECTED TO EXCEED THE
CRITICAL 75 LEVEL AWAY FROM THE COAST. SIMILAR CONDITIONS ARE
POSSIBLE MONDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS82 KTAE 200744
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
344 AM EDT SUN APR 20 2008

...RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE FLORIDA BIG 
BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION VALUES...

...A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR THE SAME AREAS FOR SIMILAR CONDITIONS...

.A DRY AIRMASS WILL COMBINE WITH DAYTIME HEATING TO PRODUCE LONG
DURATIONS OF LOW RELATIVE HUMIDITY THIS AFTERNOON. THE COMBINATION
OF HIGH MIXING HEIGHTS AND TRANSPORT WIND SPEEDS OF 15 MPH OR 
GREATER WILL CREATE HIGH DISPERSION VALUES AS WELL. SIMILAR 
CONDITIONS ARE EXPECTED MONDAY AFTERNOON.

FLZ014-015-202030-
/O.EXB.KTAE.FW.A.0049.080421T1800Z-080421T2300Z/
/O.EXA.KTAE.FW.W.0053.080420T1700Z-080421T0000Z/
GULF-FRANKLIN-
344 AM EDT SUN APR 20 2008 /244 AM CDT SUN APR 20 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT
FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF 
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-009>013-016>019-026>029-034-202030-
/O.EXT.KTAE.FW.A.0049.080421T1800Z-080421T2300Z/
/O.CON.KTAE.FW.W.0053.080420T1700Z-080421T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
344 AM EDT SUN APR 20 2008 /244 AM CDT SUN APR 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT
/NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JAMSKI
000 
WWUS82 KTAE 201827
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM EDT SUN APR 20 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ 
THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE 
AWAY FROM THE COAST DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 
35 PERCENT COMBINED WITH HIGH DISPERSION VALUES...

...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT /1 PM CDT UNTIL
7 PM EDT /6 PM CDT/ MONDAY FOR THE FLORIDA BIG BEND AND EASTERN
FLORIDA PANHANDLE AWAY FROM THE COAST DUE TO LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION
VALUES...

.DISCUSSION...HIGH PRESSURE DOMINATES THE TRI-STATE AREA. THIS HAS 
RESULTED IN A REINFORCING DRY AIRMASS PLUS WARM TEMPERATURES TO
GENERATE LONG DURATIONS OF LOW RELATIVE HUMIDITY THIS SUNDAY
AFTERNOON. LOW HUMIDITIES COMBINED WITH HIGH DISPERSION INDICES
HAVE RESULTED IN RED FLAG CONDITIONS...EXCEPT FOR RIGHT ALONG THE
COAST. THE HIGH WILL SLIDE SLOWLY EAST ON MONDAY. ALTHOUGH THE
AIRMASS WILL MOISTEN A LITTLE...CONTINUED WARM TEMPERATURES AND
HIGH DISPERSION INDICES WILL RESULT IN SIMILAR RED FLAG CONDITIONS
EXCEPT NEAR THE COAST WHERE WEAKENING WINDS WILL INDUCE AN
AFTERNOON SEA BREEZE. ON TUESDAY...A MODEST INCREASE IN MOISTURE
AND A SLIGHTLY ENHANCED SEA BREEZE PLUS LOWER DISPERSION INDICES
WILL RAISE RELATIVE HUMIDITY TO BORDERLINE RED FLAG CONDITIONS FOR
INLAND FLORIDA.

FLZ007-009>019-026>029-034-210000-
/O.UPG.KTAE.FW.A.0049.080421T1800Z-080421T2300Z/
/O.NEW.KTAE.FW.W.0054.080421T1800Z-080421T2300Z/
/O.CON.KTAE.FW.W.0053.000000T0000Z-080421T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
227 PM EDT SUN APR 20 2008 /127 PM CDT SUN APR 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM
EDT /6 PM CDT/ MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING. A RED FLAG WARNING HAS BEEN ISSUED...WHICH IS IN EFFECT
FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

BLOCK
000 
WWUS82 KTAE 210005
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
805 PM EDT SUN APR 20 2008

...THE RED FLAG WARNING HAS EXPIRED THIS EVENING FOR THE FLORIDA
BIG BEND AND EASTERN FLORIDA PANHANDLE...

...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT /1 PM CDT UNTIL
7 PM EDT /6 PM CDT/ MONDAY FOR THE FLORIDA BIG BEND AND EASTERN
FLORIDA PANHANDLE AWAY FROM THE COAST DUE TO LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION
VALUES...

.DISCUSSION...HIGH PRESSURE WILL SLIDE SLOWLY EAST ON MONDAY.
ALTHOUGH THE AIRMASS WILL MOISTEN A LITTLE...CONTINUED WARM
TEMPERATURES AND HIGH DISPERSION INDICES WILL RESULT IN SIMILAR
RED FLAG CONDITIONS EXCEPT NEAR THE COAST WHERE WEAKENING WINDS
WILL INDUCE AN AFTERNOON SEA BREEZE. ON TUESDAY...A MODEST
INCREASE IN MOISTURE AND A SLIGHTLY ENHANCED SEA BREEZE PLUS LOWER
DISPERSION INDICES WILL RAISE RELATIVE HUMIDITY TO BORDERLINE RED
FLAG CONDITIONS FOR INLAND FLORIDA.


FLZ007-009>019-026>029-034-211130-
/O.EXP.KTAE.FW.W.0053.000000T0000Z-080421T0000Z/
/O.CON.KTAE.FW.W.0054.080421T1800Z-080421T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
805 PM EDT SUN APR 20 2008 /705 PM CDT SUN APR 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
7 PM EDT /6 PM CDT/ MONDAY...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
7 PM EDT /6 PM CDT/ MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 19, 12:45 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 19, 12:45 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 AM EDT SAT APR 19 2008

.SYNOPSIS...LATEST WATER VAPOR IMAGES REFLECT A HIGHLY AMPLIFIED
MID/UPPER LEVEL PATTERN, WITH A POTENT NEGATIVELY-TILTED TROUGH
TRANSLATING EWD THROUGH THE MIDDLE/LOWER MS VALLEY. IN THE WAKE OF
THE TROUGH, A LARGE SWATH OF VERY DRY AIR IS SURGING EWD FROM TX
THROUGH LA/MS. STRONG 500-300 MB DIFFLUENCE AND SSWLY 50 KT LOW
LEVEL JET ARE ENHANCING THE LIFT AND SHEAR FOR DEEP CONVECTION OVER
PORTIONS OF CNTRL/SRN AL INTO WRN FL PANHANDLE. THE BYPRODUCT OF THE
NEAR FRONTAL SQUALL LINE HAS BEEN DAMAGING WIND GUSTS, AND EVEN A
FEW TSTMS EXHIBITED ROTATION. AS THE UPPER DYNAMICS LIFT FURTHER
NEWD THROUGH THE TN/OH VALLEYS OVERNIGHT, EXPECT A GRADUAL WEAKENING
TREND WITH THE SQUALL LINE AS IT PUSHES EWD INTO OUR WRN ZONES
TOWARD DAYBREAK. OVER THE WRN MARINE LEGS, EXERCISE CAUTION CRITERIA
CONTINUE WITH S-SE WINDS 15-20 KTS AND 3-5 FT SEAS, WHILE ERN LEGS
WINDS WERE GENERALLY 10-15 KTS.

&&

.SHORT TERM (TODAY THROUGH MONDAY)...THE UPPER LOW AND ASSOCIATED
TROUGH OVER THE MS VALLEY WILL CONTINUE ITS EWD TREK THROUGH THE OH
VALLEY THROUGH TONIGHT, THEN SHIFT SEWD ACROSS VA/NC SUNDAY THROUGH
MONDAY. MEANWHILE, AN UPSTREAM RIDGE ALONG THE LEE OF THE ROCKIES
THIS MORNING WILL MOVE EWD ACROSS THE PLAINS TONIGHT AND SUNDAY, AND
MS VALLEY BY MONDAY. SURFACE COLD FRONT AND ASSOCIATED CONVECTION
OVER WRN ZONES EARLY THIS MORNING WEAKENS AS IT HEADS E ACROSS
GA/NRN FL THIS AFTERNOON, AND EXITS THE SRN ATLANTIC COAST BY SUNDAY
MORNING. THREAT FOR SEVERE WEATHER WILL DIMINISH, WITH A ISOLATED
STRONG TSTM OR TWO POSSIBLE THIS MORNING. A HIGH PRESSURE RIDGE THEN
DOMINATES THE CWA WITH LITTLE IN THE WAY OF SENSIBLE WEATHER FOR THE
REMAINDER OF FCST PERIOD. AFTER A COOL START, TEMPS WILL MODERATE
QUICKLY ON SUNDAY AS DRIER AIR OVERSPREADS THE REGION, AND REMAIN AT
LEAST 5 DEGREES ABOVE CLIMO ON MONDAY.

.LONG TERM (TUESDAY THROUGH SATURDAY)...THE 00 UTC GFS AND 12 UTC
FRI ECMWF BEGIN THE LONG TERM FORECAST IN GOOD AGREEMENT ON THE
LARGE SCALE. BOTH GLOBAL MODELS FORECAST OUR AREA TO BE UNDER
NORTHWEST FLOW ALOFT AS 500 MB RIDGING DEVELOPS TO OUR WEST. THIS
TYPICALLY MEANS FAIR WEATHER AND SEASONAL TEMPERATURES. DIFFERENCES
ARISE LATE NEXT WEEK AND INTO THE WEEKEND AS THE GFS CARVES OUT A
DEEP 500 MB TROUGH ALONG THE U.S. EASTERN SEABOARD...WHILE THE ECMWF
FORECASTS A RIDGE. NOT ONLY ARE THE TWO MODELS 180 DEGREES OUT OF
PHASE...BUT THIS NEW GFS SOLUTION IS A DEPARTURE FROM THE ONE 24
HOURS AGO. THE 12 UTC GFS ENSEMBLE MEMBERS SHOW SIGNIFICANT
DISAGREEMENT BY THE END OF THE PERIOD. USUALLY THE SAFEST BET IN
THESE SITUATIONS IS TO STICK NEAR CLIMATOLOGY UNTIL THE MODELS
CONVERGE ON A SOLUTION...WHICH IS WHAT WE WILL DO. WE WILL USE THE
GFS FOR THE DETERMINISTIC PORTIONS OF THE FORECAST (I.E. SURFACE
WINDS...DEWPOINT...ETC) BUT TWEAK THE POP TOWARD CLIMATOLOGY.

&&

.AVIATION...A SQUALL LINE WILL CONTINUE PROPAGATING EASTWARD JUST
AHEAD OF A WEAK COLD FRONT...AFFECTING OUR TERMINALS WITH BRIEF
PERIODS OF HEAVY RAIN AND SOME LIGHTNING. WE ARE MOST CONFIDENT THAT
KDHN WILL GET RAIN...PROBABLY BEFORE SUNRISE. THE BEST CHANCE FOR
RAIN AT KVLD WILL BE LATE THIS MORNING OR EARLY AFTERNOON. MVFR CIGS
ARE LIKELY THIS MORNING AND EARLY AFTERNOON AT ALL TERMINALS. SKIES
WILL CLEAR FROM WEST TO EAST THIS AFTERNOON AS THE SURFACE WINDS
SHIFT TO THE WEST AROUND 10 KTS BEHIND THE FRONT.

&&

.MARINE...A WEAK COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE
NORTHEAST GULF WATERS THROUGH THIS EVENING...ACCOMPANIED BY
SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN DEVELOP
ACROSS THE MARINE AREA OVERNIGHT...AND REMAIN IN PLACE THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.FIRE WEATHER...A BRIEF PERIOD OF SUB-35 PERCENT RH IS POSSIBLE IN
OUR FL PANHANDLE ZONES THIS AFTERNOON...BUT NOT LONG ENOUGH TO
WARRANT A WARNING. RED FLAG CONDITIONS WILL AFFECT MOST OF OUR FL
ZONES SUNDAY AFTERNOON...AND POSSIBLY AGAIN MONDAY AFTERNOON. THE
EXCEPTIONS WILL BE ALONG THE ERN FL PANHANDLE COAST...WHERE ONSHORE
WINDS WILL ADVECT ENOUGH MOISTURE TO PREVENT RED FLAG CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  80  48  83  52  86 /  40  10   0   0   0
PANAMA CITY  75  57  80  60  82 /  40  10   0   0   0
DOTHAN       77  52  81  55  85 /  20  10   0   0   0
ALBANY       78  50  82  53  85 /  40  10   0   0   0
VALDOSTA     80  50  82  52  85 /  30  10   0   0   0
CROSS CITY   81  52  83  52  84 /  30  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM
     CDT/ SUNDAY FOR THE FOLLOWING ZONES: CALHOUN...DIXIE...
     GADSDEN...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: CALHOUN...DIXIE...GADSDEN...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...NONE.

&&

AVIATION/LONG TERM/FIRE WEATHER...FOURNIER
REST OF DISCUSSION...JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:32 AM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more35 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.